Alert archive / Indiana / Wind Advisories in 2026
Wind Advisory 5, NWS Indianapolis, IN
NWS Indianapolis, IN issued this wind advisory at Mar 14, 2026, 12:07 PM EDT for 39 counties in Indiana. It took effect at Mar 15, 2026, 11:00 AM EDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2026, 12:07 PM EDT (16:07 UTC)
- In effect from
- Mar 15, 2026, 11:00 AM EDT
- Expired
- Mar 15, 2026, 1:29 PM EDT
- In force
- 2 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1502 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
301 WWUS73 KIND 141607 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 1207 PM EDT Sat Mar 14 2026 INZ021-028>031-035>049-051>057-060>065-067>072-150300- /O.NEW.KIND.WI.Y.0005.260315T1500Z-260316T1200Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Indianapolis, Anderson, Brownsburg, Plainfield, Flora, Shelbyville, Vincennes, Bedford, Danville, Sullivan, Veedersburg, Rushville, Parker City, Brazil, Crawfordsville, Williamsport, Noblesville, Fairview Park, Covington, Zionsville, Jasonville, West Lafayette, West Lebanon, Lafayette, Union City, Montezuma, Spencer, Rockville, Shoals, Mitchell, Greencastle, Greensburg, Lebanon, Kokomo, Bloomfield, Nashville, Washington, Delphi, Loogootee, Clinton, Greenfield, Winchester, New Castle, Carmel, Attica, Fishers, Muncie, Terre Haute, Greenwood, Seymour, Bloomington, Franklin, Martinsville, Worthington, North Vernon, Linton, Farmersburg, Columbus, Rosedale, Tipton, Farmland, Mooresville, Gosport, Carlisle, Shelburn, and Frankfort 1207 PM EDT Sat Mar 14 2026 ...WIND ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 8 AM EDT MONDAY... * WHAT...South winds 25 to 35 mph with gusts between 45 to 55 mph expected. * WHERE...All of central Indiana. * WHEN...From 11 AM Sunday to 8 AM EDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...A cold front is expected to pass through Indiana Sunday night, after which the wind direction will become west-northwesterly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Eckhoff
4 follow-up statements
168 WWUS73 KIND 150120 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 920 PM EDT Sat Mar 14 2026 INZ021-028>031-035>049-051>057-060>065-067>072-150930- /O.CON.KIND.WI.Y.0005.260315T1500Z-260316T1200Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Attica, Clinton, Parker City, Farmland, Spencer, Bloomington, Covington, Anderson, Plainfield, Nashville, Tipton, Brazil, Gosport, Rosedale, Greenfield, Flora, Fairview Park, Lebanon, Carlisle, Rushville, Mitchell, Jasonville, Martinsville, Greencastle, Delphi, Carmel, Noblesville, Bloomfield, Loogootee, Franklin, Crawfordsville, Shoals, West Lebanon, Greenwood, Vincennes, North Vernon, Linton, Kokomo, Indianapolis, West Lafayette, Zionsville, Union City, Columbus, Terre Haute, Sullivan, Frankfort, Muncie, Shelburn, Veedersburg, Greensburg, Bedford, Seymour, Lafayette, Danville, Winchester, Brownsburg, Montezuma, New Castle, Fishers, Shelbyville, Farmersburg, Williamsport, Rockville, Mooresville, Worthington, and Washington 920 PM EDT Sat Mar 14 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM SUNDAY TO 8 AM EDT MONDAY... * WHAT...South winds 25 to 35 mph with gusts between 45 to 55 mph expected. * WHERE...Portions of central, east central, north central, south central, southeast, southwest, and west central Indiana. * WHEN...From 11 AM Sunday to 8 AM EDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...A cold front is expected to pass through Indiana Sunday night, after which the wind direction will become west-northwesterly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JP
383 WWUS73 KIND 150743 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 343 AM EDT Sun Mar 15 2026 INZ021-028>031-035>049-051>057-060>065-067>072-151545- /O.CON.KIND.WI.Y.0005.260315T1500Z-260316T1200Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Greencastle, Nashville, Parker City, Flora, Tipton, Shoals, Greenwood, Zionsville, Danville, Union City, Muncie, Kokomo, Winchester, Crawfordsville, Plainfield, Veedersburg, Attica, Frankfort, Lebanon, West Lafayette, Terre Haute, Noblesville, Greenfield, Washington, New Castle, Mitchell, West Lebanon, Worthington, Delphi, Farmland, Mooresville, Covington, Linton, Bloomington, Vincennes, Rockville, Martinsville, Columbus, Sullivan, Bloomfield, North Vernon, Jasonville, Lafayette, Shelbyville, Anderson, Clinton, Gosport, Indianapolis, Carmel, Farmersburg, Fishers, Franklin, Brownsburg, Spencer, Seymour, Brazil, Fairview Park, Rushville, Carlisle, Greensburg, Bedford, Loogootee, Montezuma, Williamsport, Rosedale, and Shelburn 343 AM EDT Sun Mar 15 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 AM EDT MONDAY... * WHAT...South winds 25 to 35 mph with gusts between 45 to 55 mph expected. * WHERE...All of central Indiana. * WHEN...From 11 AM this morning to 8 AM EDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...A cold front will pass through tonight, after which the wind direction will become west-northwesterly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 50
223 WWUS73 KIND 151531 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 1131 AM EDT Sun Mar 15 2026 INZ021-028>031-035>049-051>057-060>065-067>072-160315- /O.CON.KIND.WI.Y.0005.000000T0000Z-260316T1200Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Covington, Rockville, Greenwood, Lafayette, Indianapolis, Montezuma, Gosport, Bloomfield, Seymour, Flora, Vincennes, Brazil, West Lafayette, West Lebanon, Greensburg, Farmland, Mooresville, Fairview Park, Rushville, Plainfield, Carlisle, Farmersburg, Franklin, Bedford, Zionsville, Shelburn, Anderson, Linton, Columbus, Noblesville, Kokomo, Washington, Shelbyville, Winchester, Veedersburg, Crawfordsville, Shoals, Nashville, Brownsburg, Greenfield, New Castle, Terre Haute, Bloomington, Loogootee, Parker City, Attica, Clinton, Lebanon, Sullivan, Mitchell, Delphi, Rosedale, Danville, Greencastle, Martinsville, Williamsport, Union City, Spencer, Jasonville, Worthington, Frankfort, North Vernon, Fishers, Carmel, Muncie, and Tipton 1131 AM EDT Sun Mar 15 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of central, east central, north central, south central, southeast, southwest, and west central Indiana. * WHEN...Until 8 AM EDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...A cold front will pass through tonight, after which the wind direction will become west-northwesterly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Eckhoff
061 WWUS73 KIND 151729 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 129 PM EDT Sun Mar 15 2026 INZ021-028>031-035>049-051>057-060>065-067>072-160300- /O.UPG.KIND.WI.Y.0005.000000T0000Z-260316T1200Z/ /O.NEW.KIND.HW.W.0002.260315T1729Z-260316T0000Z/ /O.NEW.KIND.WI.Y.0006.260316T0000Z-260316T1200Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Covington, Rockville, Greenwood, Lafayette, Indianapolis, Montezuma, Gosport, Bloomfield, Seymour, Flora, Vincennes, Brazil, West Lafayette, West Lebanon, Greensburg, Farmland, Mooresville, Fairview Park, Rushville, Plainfield, Carlisle, Farmersburg, Franklin, Bedford, Zionsville, Shelburn, Anderson, Linton, Columbus, Noblesville, Kokomo, Washington, Shelbyville, Winchester, Veedersburg, Crawfordsville, Shoals, Nashville, Brownsburg, Greenfield, New Castle, Terre Haute, Bloomington, Loogootee, Parker City, Attica, Clinton, Lebanon, Sullivan, Mitchell, Delphi, Rosedale, Danville, Greencastle, Martinsville, Williamsport, Union City, Spencer, Jasonville, Worthington, Frankfort, North Vernon, Fishers, Carmel, Muncie, and Tipton 129 PM EDT Sun Mar 15 2026 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT MONDAY... * WHAT...For the High Wind Warning, south winds 30 to 40 mph with gusts up to 60 mph. For the Wind Advisory, southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...All of central Indiana. * WHEN...For the High Wind Warning, until 8 PM EDT this evening. For the Wind Advisory, from 8 PM this evening to 8 AM EDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...A cold front will pass through tonight, after which the wind direction will become west-northwesterly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Eckhoff
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this wind advisory went out at Mar 14, 10:20 AM EDT, 1 hour 47 minutes earlier. Its key messages:
- Showers and storms return late Sunday, with severe weather possible Sunday night
- Breezy/windy again Sunday into Monday
- Much colder air early next week, wind chills near zero Tuesday morning
Area forecast discussion, Mar 14, 10:20 AM EDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1020 AM EDT Sat Mar 14 2026 .KEY MESSAGES... - Showers and storms return late Sunday, with severe weather possible Sunday night - Breezy/windy again Sunday into Monday - Much colder air early next week, wind chills near zero Tuesday morning && .FORECAST UPDATE... Issued at 1020 AM EDT Sat Mar 14 2026 No significant changes needed to the forecast this morning. We have been watching a band of warm advection-driven precipitation slowly working its way eastward from Illinois. As of right now, a dry lower atmosphere seems to be winning the battle and no precipitation has reached the ground...yet. High-resolution guidance does indicate that this will eventually reach the ground. Thermal profiles as mentioned are dry, and wet bulb temperatures are below freezing. As such, precip likely begins as a bit of snow before mixing with rain. We have added the mention of flurries and sprinkles to the northern half of our CWA for the next several hours. && .SHORT TERM (Today and tonight)... Issued at 248 AM EDT Sat Mar 14 2026 Mid and high clouds were moving across much of central Indiana in northwest flow aloft early this morning. At the surface, high pressure was building in and providing dry low levels. A narrow band of stronger isentropic lift will move across portions of the northern half of central Indiana this morning, mainly 12Z- 16Z. This lift may produce some light snow in the mid levels. This snow will have to survive very dry low levels though to reach the ground. Will include a narrow area of slight chance PoPs in the aforementioned time frame for portions of mainly the northern half of the area, with low confidence. Even with temperatures above freezing, wetbulb effects would keep the precipitation type as snow. Skies will remain partly to mostly cloudy today with mid and high level moisture lingering across the area. Highs will be closer to normal, with readings in the upper 40s north to middle 50s south. Tonight, upper flow will become southwest ahead of the next system. At the surface, a warm front will move north through the forecast area. The front won't have much forcing with it, so only expect some clouds as it moves across. Winds will remain up as the pressure gradient tightens. Lows will be in the 40s thanks to the warm front, sky cover, and winds. && .LONG TERM (Sunday through Friday)... Issued at 248 AM EDT Sat Mar 14 2026 Sunday and Monday... Guidance continues to agree that a deepening upper trough will produce a potent low pressure system that will move into the lower Great Lakes by Monday morning. 850mb winds in excess of 50kt will pump warmth and moisture into the area Sunday. High temperatures could reach around 70 degrees, with surface dewpoints in the 50s. Guidance is speeding up the cold front, with the potential for it to arrive in Indiana near 00-03Z Monday and moving out of the area by 06-09Z. The system will have some instability via strong advection of warmth and moisture, but arriving earlier could add a bit more instability. With strong wind fields in place, it wouldn't take much instability to bring down damaging winds at any rate, so will continue to mention the severe threat Sunday night. Damaging winds will be the primary threat, but a few tornadoes may be possible along the line storms given the shear. The strong wind fields will lead to another breezy/windy period Sunday into Sunday night, with gusts near 50mph possible outside of any convection. For now believe winds will remain below High Wind Warning criteria, so do not feel a watch is necessary at the moment. A Wind Advisory will likely be needed though. Wrap around precipitation on Monday will be snow as much colder air moves into the area. Some light accumulation may occur. Temperatures on Monday will only peak in the upper 20s to lower 30s most areas. Tuesday... Well below normal temperatures can be expected Tuesday with lows in the teens Monday night and around 20 Tuesday night. Highs Tuesday will only be around 30. Wind chills near zero are likely Tuesday morning. Wednesday and beyond... A clipper system could bring some light snow to the area Tuesday night into Wednesday. An upper ridge will try and build east into the area late week and may return temperatures to above normal, but there looks to be another shot of cold air in the week 2 time frame. && .AVIATION (12Z TAF Issuance)... Issued at 637 AM EDT Sat Mar 14 2026 Impacts: - Winds becoming east by 15Z - Low chance for sprinkles/flurries this morning - Potential for non-convective LLWS tonight Discussion: VFR conditions are expected through the period, with mainly mid and high clouds at times. Surface high pressure building in will bring east winds by mid-morning. Some weak lift in the mid levels may bring a small area of sprinkles/flurries this morning, but for now confidence in anything reaching the ground is too low to include in the TAF. Increasing winds aloft may lead to LLWS overnight tonight. && .IND WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Eckhoff SHORT TERM...50 LONG TERM...50 AVIATION...50
Hazardous weather outlook, Mar 14, 3:39 AM EDT, 8 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 339 AM EDT Sat Mar 14 2026 INZ021-028>031-035>049-051>057-060>065-068>072-150745- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Daviess-Martin- Lawrence-Jackson-Jennings- 339 AM EDT Sat Mar 14 2026 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms are possible late Sunday into Sunday night with the potential for severe storms. Damaging winds and isolated tornadoes will be the primary threats. Wind chills near zero are expected Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to monitor the forecast for Sunday night for potential activation. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ067-150745- Knox- 339 AM EDT Sat Mar 14 2026 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Moderate flooding will continue along the White River. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms are possible late Sunday into Sunday night with the potential for severe storms. Damaging winds and isolated tornadoes will be the primary threats. Wind chills near zero are expected Tuesday morning. Moderate flooding will continue along the White River. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to monitor the forecast for Sunday night for potential activation. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.